Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 18, 2019, 8:40 AM CDT for Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2019, 8:40 AM CDT (13:40 UTC)
- Expired
- May 18, 2019, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:41 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 18, 3:41 AM CDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 341 AM CDT Sat May 18 2019 .SHORT TERM... (Today and Tonight) Somewhat disorganized clusters of thunderstorms are affecting areas north of Interstate 10 early this morning. These storms, with some embedded severe weather in the form of hail up to golf ball size, and wind gusts of 60+ mph will continue moving east across the rest of the area through the morning hours either as these clusters, or as a merging segmented line of storms. Expect the activity to move east and out of the area during the afternoon hours. Skies should clear from west to east behind the thunderstorms as well, allowing for some heating, with highs getting into the mid to upper 80s. Tonight, we should see a break from overnight low clouds, and lows will be somewhat cooler, dropping into the mid 50s to near 60. .LONG TERM... (Sunday through next Friday) Sunday is still expected to be quiet with dry in place in the lower levels, and zonal flow aloft. The one concern for Sunday will be warmer temperatures. Highs could be as hot as mid 90s, which would be warmer than the area has seen in some time. The next upper level system quickly moves into the Intermountain West Sunday night into Monday, putting west Texas back under active southwest flow. The upper level low is expected to move from the Great Basin area Sunday night, east into Colorado by Tuesday morning, then pivot, and move north through the middle of the week. Low level moisture will quickly return to the area Sunday night, and we could even see some isolated to scattered showers and storms as early as Sunday night, mainly west of a Throckmorton/Abilene/San Angelo line. Better chances move into the area Monday and Monday night as active southwest flow moves over the area and height falls increase instability. The GFS and ECMWF are in fairly good agreement with the timing of the main upper level trough axis moving through the area Monday night into Tuesdaymorning, resulting the best chance for widespread thunderstorm coverage coming Monday night. Much like today, expect thunderstorms to move out of the area during the day Tuesday. Wednesday through the end of the week, models keep us under southwest flow between ridging to the east, and western troughing. Will keep slight chance PoPs in at times, mainly for western areas, and temperatures will average near or slightly warmer than normal for this time of the year. && .PRELIMINARY POINT TEMPS/POPS... Abilene 84 56 86 69 / 60 0 0 10 San Angelo 86 56 90 68 / 50 0 0 10 Junction 86 59 90 69 / 60 0 5 10 Brownwood 83 56 87 67 / 70 0 0 10 Sweetwater 83 56 86 68 / 40 0 0 20 Ozona 84 55 87 68 / 40 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 20
Hazardous weather outlook, May 18, 4:07 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 407 AM CDT Sat May 18 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 407 AM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will affect areas mainly north of Interstate 10 through early afternoon today. Large hail, damaging wind gusts, isolated tornadoes, and locally heavy rainfall leading to flash flooding will all be possible with these storms. In addition, deadly cloud to ground lightning will be possible with all these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms will be possible Monday afternoon into Monday night. The main hazards will be large hail, damaging winds, and deadly cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 18, 8:13 AM CDT, 27 minutes before
Special Weather Statement National Weather Service San Angelo TX 813 AM CDT Sat May 18 2019 TXZ065-066-071>073-181415- Irion TX-Runnels TX-Tom Green TX-Coke TX-Concho TX- 813 AM CDT Sat May 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...NORTHEASTERN TOM GREEN...SOUTHWESTERN RUNNELS...NORTHWESTERN CONCHO AND NORTHEASTERN IRION COUNTIES UNTIL 915 AM CDT... At 812 AM CDT, Doppler radar was tracking a strong thunderstorm over Grape Creek, or 10 miles north of San Angelo, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Orient around 835 AM CDT. Tennyson around 840 AM CDT. Miles around 850 AM CDT. Other locations impacted by this storm include Harriet and The Intersection Of Ranch Road 380 And Ranch Road 381. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 AM CDT for west central Texas. LAT...LON 3138 10090 3163 10078 3183 10013 3143 10005 TIME...MOT...LOC 1312Z 251DEG 29KT 3158 10052 sn
Local storm report, May 18, 8:20 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 AM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TORNADO 5 WSW BALLINGER 31.72N 100.03W
05/18/2019 RUNNELS TX TRAINED SPOTTER
*** 1 INJ ***
HOUSE DEMOLISHED OFF OF FM2111 WITH POSSIBLE
INJURY.
&&Local storm report, May 18, 8:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 AM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TORNADO 1 ENE BALLINGER 31.74N 99.95W
05/18/2019 RUNNELS TX TRAINED SPOTTER
BSAEBALL STADIUM DAMAGED.
&&Special weather statement, May 18, 8:25 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
825 AM CDT Sat May 18 2019
TXZ098-099-114-181430-
Haskell TX-Throckmorton TX-Shackelford TX-
825 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
SHACKELFORD AND SOUTHERN THROCKMORTON COUNTIES UNTIL 930 AM CDT...
At 824 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nugent, or 15 miles west of Albany, moving northeast at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fort Griffin around 855 AM CDT.
Woodson around 905 AM CDT.
Elbert around 925 AM CDT.
Other locations impacted by this storm include Mccarty Lake, The
Intersection Of Us-183 And Us-283, Lusk, The Intersection Of Us-
380 And Highway 222, The Intersection Of Us-
283 And Ranch Road 209, Us-180 Near The Shackelford-
Stephens County Line and Big Country Baptist Assembly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.
LAT...LON 3320 9895 3296 9895 3295 9909 3261 9910
3252 9961 3295 9960 3320 9932 3324 9896
TIME...MOT...LOC 1324Z 227DEG 45KT 3271 9955
snLocal storm report, May 18, 8:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
835 AM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM TORNADO 1 WNW BALLINGER 31.75N 99.97W
05/18/2019 RUNNELS TX TRAINED SPOTTER
DAMAGE WAS REPORTED TO A COUPLE OF HOMES, A
HIGH SCHOOL, AND A WATER TOWER ON THE NORTH
SIDE OF BALLINGER. CONSIDERABLE DAMAGE WAS
REPORTED TO A BASEBALL STADIUM IN THAT AREA.
&&Local storm report, May 18, 8:40 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 AM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM TORNADO 1 NW BALLINGER 31.75N 99.97W
05/18/2019 RUNNELS TX LAW ENFORCEMENT
DAMAGE TRACK IN BALLINGER IS FROM THE
COUNTRY CLUB TO THE HIGH SCHOOL. TREES WERE
SNAPPED AND BLOWN DOWN, DAMAGE TO SOME
HOMES, AND POWER LINES ARE DOWN, ON THE
NORTH SIDE OF BALLINGER.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:05 PM CDT | Tornado Warning | SJT | Crockett | 40 min |
| May 17, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 17, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 51 min |
| May 17, 9:11 PM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| May 17, 10:46 PM CDT | Special Weather Statement | SJT | Crockett | 44 min |
| May 17, 11:08 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 37 min |
| May 17, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 50 min |
| May 18, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 46 min |
| May 18, 12:46 AM CDT | Tornado Warning | SJT | Schleicher | 29 min |
| May 18, 1:09 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 66 min |
| May 18, 1:31 AM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| May 18, 2:04 AM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| May 18, 2:10 AM CDT | Areal Flood Advisory | SJT | Schleicher, Tom Green | 50 min |
| May 18, 2:37 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 38 min |
| May 18, 3:23 AM CDT | Special Weather Statement | SJT | Coke, Nolan | 52 min |
| May 18, 3:46 AM CDT | Areal Flood Advisory | SJT | Irion | 59 min |
| May 18, 3:57 AM CDT | Severe Thunderstorm Warning | SJT | Irion | 48 min |
| May 18, 4:04 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 56 min |
| May 18, 4:49 AM CDT | Tornado Warning | SJT | Irion, Tom Green | 26 min |
| May 18, 5:00 AM CDT | Special Weather Statement | SJT | Tom Green | 60 min |
| May 18, 5:07 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 53 min |
| May 18, 5:08 AM CDT | Tornado Warning | SJT | Tom Green | 22 min |
| May 18, 5:15 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 45 min |
| May 18, 5:21 AM CDT | Tornado Warning | SJT | Tom Green | 24 min |
| May 18, 5:39 AM CDT | Tornado Warning | SJT | Tom Green | 51 min |
| May 18, 5:40 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 65 min |
| May 18, 5:45 AM CDT | Tornado Warning | SJT | Jones, Taylor | 45 min |
| May 18, 5:48 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 18, 5:58 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 62 min |
| May 18, 6:08 AM CDT | Areal Flood Advisory | SJT | Irion, Runnels, Tom Green | 112 min |
| May 18, 6:15 AM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 18, 6:36 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 39 min |
| May 18, 6:38 AM CDT | Special Weather Statement | SJT | Jones | 67 min |
| May 18, 6:42 AM CDT | Special Weather Statement | SJT | Shackelford | 63 min |
| May 18, 6:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| May 18, 6:44 AM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| May 18, 6:55 AM CDT | Special Weather Statement | SJT | Nolan, Sterling | 50 min |
| May 18, 6:55 AM CDT | Tornado Warning | SJT | Concho, Runnels | 35 min |
| May 18, 7:05 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 55 min |
| May 18, 7:06 AM CDT | Tornado Warning | SJT | Runnels | 24 min |
| May 18, 7:10 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 65 min |
| May 18, 7:19 AM CDT | Tornado Warning | SJT | Runnels | 41 min |
| May 18, 7:24 AM CDT | Special Weather Statement | SJT | Coke | 51 min |
| May 18, 7:38 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 67 min |
| May 18, 7:45 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 45 min |
| May 18, 7:49 AM CDT | Tornado Warning | SJT | Coleman, Runnels | 25 min |
| May 18, 7:57 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 48 min |
| May 18, 8:09 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 51 min |
| May 18, 8:13 AM CDT | Special Weather Statement | SJT | Tom Green | 62 min |
| May 18, 8:25 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 65 min |
| May 18, 8:25 AM CDT | Tornado Warning | SJT | Coleman | 35 min |
| May 18, 8:33 AM CDT | Flash Flood Warning | SJT | Tom Green | 117 min |
| May 18, 8:34 AM CDT | Tornado Warning | SJT | Coleman | 26 min |
| May 18, 8:52 AM CDT | Tornado Warning | SJT | Callahan | 23 min |
| May 18, 8:55 AM CDT | Special Weather Statement | SJT | Runnels | 50 min |
| May 18, 9:03 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 57 min |
| May 18, 9:19 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| May 18, 9:24 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 66 min |
| May 18, 9:47 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Runnels | 3 hr |
| May 18, 9:55 AM CDT | Special Weather Statement | SJT | Concho | 35 min |
| May 18, 9:57 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 48 min |
| May 18, 10:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 39 min |
| May 18, 11:10 AM CDT | Special Weather Statement | SJT | Menard | 50 min |
| May 18, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 11:36 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 39 min |
| May 18, 11:44 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 3 hr |
| May 18, 12:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 46 min |
| May 18, 12:33 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 42 min |
| May 18, 1:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.